Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 19, 2019, 3:16 PM EDT for York County, Maine; Rockingham County, Strafford County, New Hampshire. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2019, 3:16 PM EDT (19:16 UTC)
- Expired
- Aug 19, 2019, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties York County, ME, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 2:20 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:08 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 19, 3:08 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Gray ME 308 PM EDT Mon Aug 19 2019 .SYNOPSIS... A cold front will trigger showers and thunderstorms over southern areas through this evening. High pressure will crest over the region on Tuesday before shifting offshore to the southeast. A low pressure will slowly move northeast through southern Quebec on Wednesday. A secondary trough of low pressure will drop southeast through the region Thursday night and Friday. High pressure will gradually build in from the west over the weekend. && .NEAR TERM /THROUGH TONIGHT/... A short wave trough will move across the region this evening, and will be associated with scattered showers and thunderstorms. Given the amount of moisture and CAPE along with steep low level lapse rates, a few storms may be severe. Damaging winds and torrential downpours will be the main threat. The threat for storms ends by 00z as a short wave trough quickly moves offshore. Clearing is expected tonight in the wake of the front. Valley fog, some dense, is expected overnight. Some dense fog will also be possible on the Midcoast as well. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... Fair weather expected Tuesday with short wave ridging in place. Highs will be well into the 80s, but with far less humidity. The next short wave trough and attendant warm front approaches late Tuesday night, with an increasing chances for showers and a few thunderstorms across southern zones late. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Unsettled weather through Friday and drier air will move in for the weekend. A frontal system to the south of the forecast area will move back north with increasing chance of showers and thunderstorms through Wednesday night. Dewpoint temperatures will climb back to near 70 on Wednesday afternoon. Wednesday will start out with chance showers and thunderstorms with the warm front passage. The cold front will pass through later in the day giving likely showers and thunderstorms in the afternoon and evening. Thursday will still be a warm day but dewpoint temperatures will be a bit more comfortable. The cooler and drier air sets in for Friday with dewpoints in the mid 50s or less. Showers possible in the mountains Friday afternoon. High pressure from the west will dominate the weekend with cooler and drier air. High temperatures over the weekend and Monday are forecast to be in the 70s with low humidity. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Short Term...Sct thunderstorms through 00z this evening with locally gusty SFC winds. Otherwise, LIFR conditions in fog and low clouds tonight on the Midcoast of ME, as well as interior river valleys. VFR on Tuesday. Long Term...Expect occasional MVFR/IFR in showers and thunderstorms on Wednesday and Thursday. Friday possible MVFR in afternoon showers at HIE but VFR expected elsewhere. && .MARINE... Short Term...Locally strong wind gusts in thunderstorms are possible on the waters through 8 PM tonight. Otherwise conditions are expected to remain below SCA thresholds through Tuesday night. Marine fog is likely off the Midcoast of ME tonight. Long Term...SCA possible Wednesday and Thursday mainly due to seas. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Ekster SHORT TERM...Ekster LONG TERM...Becker
Hazardous weather outlook, Aug 19, 2:57 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 257 PM EDT Mon Aug 19 2019 MEZ018-019-023>025-NHZ004-006-008>015-201900- Interior York-Interior Cumberland-Coastal York-Coastal Cumberland- Sagadahoc-Northern Carroll-Southern Carroll-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 257 PM EDT Mon Aug 19 2019 ...SEVERE THUNDERSTORM WATCH 600 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of showers and thunderstorms are expected Wednesday. Some thunderstorms may approach severe limits in southern New Hampshire and southwest Maine. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ005-007-201900- Southern Grafton-Sullivan- 257 PM EDT Mon Aug 19 2019 This Hazardous Weather Outlook is for central New Hampshire and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms are also expected this afternoon and evening. A few thunderstorms may reach severe limits with damaging winds, heavy rain and hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of showers and thunderstorms are expected Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ152>154-201900- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 257 PM EDT Mon Aug 19 2019 ...SEVERE THUNDERSTORM WATCH 600 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Areas of Fog overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150-151-201900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- 257 PM EDT Mon Aug 19 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Isolated showers and thunderstorms are also expected this afternoon and evening. A few thunderstorms may reach severe limits with damaging winds, heavy rain and hail. Areas of Fog overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-012>014-020>022-026>028-NHZ001>003-201900- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Androscoggin-Kennebec- Interior Waldo-Lincoln-Knox-Coastal Waldo-Northern Coos- Southern Coos-Northern Grafton- 257 PM EDT Mon Aug 19 2019 This Hazardous Weather Outlook is for south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms are also expected this afternoon and evening. A few thunderstorms may reach severe limits with damaging winds, heavy rain and hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of showers and thunderstorms are expected Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 19, 2:31 PM EDT, 45 minutes before
Special Weather Statement National Weather Service Gray ME 231 PM EDT Mon Aug 19 2019 NHZ008-009-191900- Merrimack-Belknap- 231 PM EDT Mon Aug 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BELKNAP AND CENTRAL MERRIMACK COUNTIES... At 231 PM EDT, a strong thunderstorm was located near Canterbury, or near Franklin, moving east at 15 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Concord, Laconia, Franklin, Loudon, Barnstead, Gilmanton, Canterbury, Belmont, Gilford, Boscawen, Andover, Tilton, Sanbornton, Webster, Salisbury, Northfield and Pittsfield. This includes Interstate 93 between mile markers 44 and 60. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4325 7168 4342 7177 4358 7142 4333 7126 TIME...MOT...LOC 1831Z 250DEG 11KT 4337 7164
Special weather statement, Aug 19, 2:38 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Gray ME 238 PM EDT Mon Aug 19 2019 NHZ007-008-011-015-191930- Merrimack-Western And Central Hillsborough-Cheshire-Sullivan- 238 PM EDT Mon Aug 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SULLIVAN... NORTHEASTERN CHESHIRE...NORTHWESTERN HILLSBOROUGH AND CENTRAL MERRIMACK COUNTIES... At 237 PM EDT, a strong thunderstorm was located near Windsor, or 9 miles west of Henniker, moving northeast at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Concord, Franklin, Henniker, Hopkinton, Antrim, Canterbury, Bradford, Windsor, Warner, Hillsborough, Marlow, Deering, Weare, Boscawen, Lempster, Washington, Webster, Salisbury, Sulton and Northfield. This includes the following highways... Interstate 89 between mile markers 3 and 24. Interstate 93 between mile markers 38 and 50. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4304 7212 4318 7223 4344 7166 4320 7149 TIME...MOT...LOC 1837Z 242DEG 21KT 4316 7202
Special weather statement, Aug 19, 2:47 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Gray ME 247 PM EDT Mon Aug 19 2019 MEZ012-191930- Southern Oxford- 247 PM EDT Mon Aug 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OXFORD COUNTY... At 246 PM EDT, a strong thunderstorm was located near Bethel, moving northeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Bethel, Rumford, Mexico, Hartford, Greenwood, West Paris, Woodstock, Sumner, Milton, Albany, Stoneham, Mason and Peru. This also includes... Albany Mountain and Mount Zircon. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4425 7081 4436 7089 4458 7053 4434 7031 TIME...MOT...LOC 1846Z 242DEG 12KT 4434 7078
Special weather statement, Aug 19, 2:54 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Gray ME
254 PM EDT Mon Aug 19 2019
NHZ006-008>010-013-191945-
Merrimack-Belknap-Strafford-Southern Carroll-Interior Rockingham-
254 PM EDT Mon Aug 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROCKINGHAM...
STRAFFORD...SOUTHEASTERN BELKNAP AND SOUTHEASTERN MERRIMACK
COUNTIES...
At 254 PM EDT, a strong thunderstorm was located over Epsom, or 9
miles west of Northwood, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Concord, Rochester, Northwood, Dover, Hooksett, Somersworth,
Barrington, Farmington, Lebanon, Loudon, Alton, Barnstead, Epsom,
Allenstown, Deerfield, Candia, Madbury, Chichester, Brookfield and
Middleton.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4323 7152 4355 7107 4342 7098 4342 7099
4339 7099 4335 7097 4334 7096 4334 7093
4332 7092 4330 7090 4329 7091 4326 7086
4321 7082 4308 7138
TIME...MOT...LOC 1854Z 240DEG 23KT 4321 7133The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:29 AM EDT | Areal Flood Advisory | GYX | York | 2 hr |
| Aug 19, 2:47 PM EDT | Special Weather Statement | GYX | Oxford | 43 min |
| Aug 19, 3:12 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 37 min |
| Aug 19, 3:42 PM EDT | Severe Thunderstorm Warning | GYX | York | 37 min |
| Aug 19, 3:48 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec, Oxford | 42 min |
| Aug 19, 3:53 PM EDT | Special Weather Statement | GYX | York | 52 min |
| Aug 19, 4:12 PM EDT | Areal Flood Advisory | GYX | Oxford | 2 hr |
| Aug 19, 4:26 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec | 49 min |
| Aug 19, 4:27 PM EDT | Special Weather Statement | GYX | Cumberland | 48 min |
| Aug 19, 4:55 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Lincoln, Waldo | 27 min |
| Aug 19, 5:01 PM EDT | Special Weather Statement | GYX | Androscoggin | 29 min |
| Aug 19, 5:35 PM EDT | Special Weather Statement | GYX | Androscoggin | 40 min |
| Aug 18, 9:50 PM EDT | Special Weather Statement | GYX | Cheshire | 25 min |
| Aug 18, 10:11 PM EDT | Special Weather Statement | GYX | Cheshire | 49 min |
| Aug 18, 11:20 PM EDT | Special Weather Statement | GYX | Strafford | 25 min |
| Aug 19, 2:31 PM EDT | Special Weather Statement | GYX | Belknap, Merrimack | 29 min |
| Aug 19, 2:36 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 39 min |
| Aug 19, 2:38 PM EDT | Special Weather Statement | GYX | Merrimack | 52 min |
| Aug 19, 2:54 PM EDT | Special Weather Statement | GYX | Strafford | 51 min |
| Aug 19, 3:34 PM EDT | Special Weather Statement | GYX | Rockingham | 41 min |
| Aug 19, 3:55 PM EDT | Special Weather Statement | GYX | Hillsborough | 50 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2019Severe Thunderstorm Warnings in Maine, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.